Feel better on lower dose don't know why

Hi I am new and diagnosed hypothyroid 2012. I feel better on low dose of levo of 25mcg and I don't know why. GP has put the stomach upsets down to stress or IBS but after taking the 25mcg levo the pain stops. If anyone could advise I would appreciate it thank you

Jun 2017 (175mcg levothyroxine and 10mcg T3)

Thyroglobulin antibodies 258.3 (<115)

Thyroid peroxidase antibodies 905.5 (<34)

TSH <0.02 (0.2 - 4.2)

Free T4 38.9 (12 - 22)

Free T3 11.2 (3.1 - 6.8)

Jan 2017 (150mcg levothyroxine and 10mcg T3)

TSH 3.68 (0.2 - 4.2)

Free T4 15.1 (12 - 22)

Free T3 4.2 (3.1 - 6.8)

13 Replies
oldestnewest

Hello Kimmi and welcome. Could you give a bit more information? What dose were you on before the 25mcg dose? If you can post your last blood test results along with the laboratory ranges we might be able to help.

Reply

I was on 150mcg levothyroxine and 10mcg T3 before just waiting on current results. Previous ones added thank you

Reply

Have you got your previous set of blood test results with the laboratory ranges? You have high antibodies showing that you've got an autoimmune thyroid condition otherwise known as Hashimotos. Therefore your blood test results may vary with the activity of the antibodies. It may be that your antibodies became very active and when they do this they attack the thyroid gland which releases a lot of hormone and your TSH reading will drop so you may need to adjust your medication temporarily until it settles down and then increase your meds again.

I don't have Hashimoto thyroiditis but you can read about it on other people's posts or check out Thyroid UK's website which has lots of helpful information about Hashimotos.

Reply

Both now on the post thanks

1 like
Reply

Ok, so you can see that in Jan your TSH was higher than it is now so it looks like you had an increase in antibodies activity recently, sometimes called a Hashi flare, which may have caused your symptoms. Taking your levo down to 25mcg is a big drop and you need to increase it to a higher dose and then retest in 6 weeks time and adjust your dose as needed.

Reply

Thanks for reply I have changed GP practices today because previous GP did not understand what was happening and told me I was over treated. When I see new GP I plan to tell him everything and say I reduced by too much

1 like
Reply

Given your blood test results, that is hardly surprising. With an FT4 that high, I would stop it altogether for a while, because too much thyroid hormone can be as bad as too little.

You are having a Hashi's 'hyper' swing, where - after an attack - the dying cells dump their hormone into the blood, causing temporary high levels of thyroid hormone. But, it is temporary, and levels will go down of their own accord. And, then you will be hypo, and more than likely need a much higher dose than 25 mcg. :)

1 like
Reply

Thanks for reply I stopped the levothyroxine about 2 weeks ago and have been taking 25mcg for a week because I felt hypo again is it ok to increase now or wait a bit longer?

Reply

I should think it would be ok to increase to 50 mcg, and see how you feel. But, then, hold for six weeks, and retest. :)

1 like
Reply

Also other symptoms?

Dry skin

Constipation

Weight gain

Tiredness

Pins and needles

Joint pain

Dry eye

Feeling cold

Could they be caused by something?

Reply

Some of these symptoms such as pins and needles could also be low vitamin levels so get the new GP to test folate, ferritin, vit B12 and vitamin D which can all be deficient in people wiht thyroid conditions.

Reply

Hi I have these they were done by previous GP will post now

1 like
Reply

I think I have undiagnosed coeliac disease because of the strength of vitamins and minerals I need to take. Previous GP said it was a possibility if I did not follow the gluten challenge and was happy for me to repeat the coeliac screen but what made me leave that practice was the implication I had stress or IBS and she still printed off a fact sheet on IBS for me to read and she did not look at blood results or other medications or supplements I take. I figured if that is the extent of her knowledge on illnesses etc I will look elsewhere for better care instead of being seen as a mental case

Reply

You may also like...